Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 14, 2013, 11:53 AM MST for 4 counties in Wyoming. It was in force for 43 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2013, 11:53 AM MST (18:53 UTC)
- Expired
- Dec 16, 2013, 6:42 AM MST
- In force
- 43 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 3:41 PM MST | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 36 MPH. |
| Dec 14, 8:26 PM MST | NON-TSTM WND GST 57 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH. |
| Dec 14, 9:26 PM MST | HIGH SUST WINDS 44 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS FOR PAST HOUR. |
| Dec 14, 10:21 PM MST | NON-TSTM WND GST 58 | 8 S Chugwater, WY | SUSTAINED WIND 42 TO 48 MPH FROM 956 PM TO 1106 PM WITH WIND GUSTS FROM 50 TO 58 KNOTS. |
| Dec 14, 11:15 PM MST | NON-TSTM WND GST 66 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WIND 59 MPH. |
| Dec 14, 11:30 PM MST | NON-TSTM WND GST 71 | 10 Ese Crystal Lake Cam, WY | SUSTAINED WIND 53 TO 59 MPH FROM 1115 PM TO 1130 PM. |
| Dec 14, 11:55 PM MST | TSTM WND GST 62 | 6 Wsw Warren Af Base, WY | |
| Dec 15, 12:15 AM MST | NON-TSTM WND GST 60 | 5 Wnw Arlington, WY | WAGONHOUND WYDOT SENSOR. |
| Dec 15, 12:15 AM MST | NON-TSTM WND GST 68 | 10 Ese Crystal Lake Res, WY | EMKAY UP226 SENSOR. |
| Dec 15, 12:30 AM MST | NON-TSTM WND GST 71 | 10 Ese Crystal Lake Cam, WY | EMKAY UP226. SUSTAINED WIND 56 MPH. |
| Dec 15, 1:05 AM MST | NON-TSTM WND GST 59 | Arlington, WY | |
| Dec 15, 1:10 AM MST | NON-TSTM WND GST 62 | 7 Ssw Chugwater, WY | SUSTAINED 50 MPH. |
| Dec 15, 2:15 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SENSOR. SUSTAINED 46 MPH. |
| Dec 15, 3:00 AM MST | NON-TSTM WND GST 60 | Bordeaux, WY | |
| Dec 15, 3:00 AM MST | NON-TSTM WND GST 63 | Arlington, WY | SUSTAINED WIND 47 MPH. |
| Dec 15, 3:45 AM MST | NON-TSTM WND GST 60 | 1 Ene Buford, WY | SUSTAINED WIND 48 MPH. |
| Dec 15, 4:06 AM MST | NON-TSTM WND GST 61 | Arlington, WY | SUSTAINED 46 MPH. |
| Dec 15, 4:15 AM MST | NON-TSTM WND GST 64 | 10 Ese Crystal Lake Cam, WY | EMKAY UP226. SUSTAINED WIND 42 MPH. |
| Dec 15, 4:25 AM MST | NON-TSTM WND GST 65 | 11 Wsw Warren Af Base, WY | SUSTAINED 52 MPH. |
| Dec 15, 4:27 AM MST | NON-TSTM WND GST 58 | 18 Wnw Cheyenne, WY | |
| Dec 15, 5:05 AM MST | NON-TSTM WND GST 60 | Bordeaux, WY | SUSTAINED AT 44 MPH. |
| Dec 15, 5:25 AM MST | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED AT 41 MPH |
| Dec 15, 5:25 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 5:25 AM MST | NON-TSTM WND GST 64 | Bordeaux, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 5:27 AM MST | NON-TSTM WND GST 53 | Vedauwoo, WY | SUSTAINED AT 44 MPH. |
| Dec 15, 6:00 AM MST | NON-TSTM WND GST 53 | Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 6:02 AM MST | NON-TSTM WND GST 56 | Vedauwoo, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 6:45 AM MST | NON-TSTM WND GST 50 | 23 W Cheyenne, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 6:45 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | SUSTAINED AT 45 MPH. |
| Dec 15, 6:47 AM MST | NON-TSTM WND GST 51 | Vedauwoo, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 7:30 AM MST | NON-TSTM WND GST 52 | 23 W Cheyenne, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 7:30 AM MST | NON-TSTM WND GST 52 | 3 Nw Arlington, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 7:32 AM MST | NON-TSTM WND GST 52 | Vedauwoo, WY | SUSTAINED AT 44 MPH. |
| Dec 15, 8:15 AM MST | NON-TSTM WND GST 51 | Bordeaux, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 8:20 AM MST | NON-TSTM WND GST 53 | 3 Nw Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 8:31 AM MST | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 8:35 AM MST | NON-TSTM WND GST 59 | Bordeaux, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 8:36 AM MST | NON-TSTM WND GST 54 | 23 W Cheyenne, WY | SUSTAINED AT 44 MPH. |
| Dec 15, 9:26 AM MST | NON-TSTM WND GST 52 | Arlington, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 9:40 AM MST | NON-TSTM WND GST 52 | 3 Nw Arlington, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 9:40 AM MST | NON-TSTM WND GST 58 | 15 W Cheyenne, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 9:45 AM MST | NON-TSTM WND GST 54 | 3 Nw Arlington, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 10:55 AM MST | NON-TSTM WND GST 54 | 3 Nw Arlington, WY | SUSTAINED T 41 MPH. |
| Dec 15, 10:55 AM MST | NON-TSTM WND GST 60 | Bordeaux, WY | SUSTAINED AT 42 MPH. |
| Dec 15, 11:55 AM MST | NON-TSTM WND GST 59 | Bordeaux, WY | SUSTAINED AT 44 MPH. |
| Dec 15, 11:56 AM MST | NON-TSTM WND GST 557 | Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 12:05 PM MST | NON-TSTM WND GST 53 | 3 Nw Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 12:10 PM MST | NON-TSTM WND GST 56 | 5 Nw Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 12:40 PM MST | NON-TSTM WND GST 53 | Arlington, WY | SUSTAINED AT 41 MPH. |
| Dec 15, 12:40 PM MST | NON-TSTM WND GST 57 | 8 Ese Crystal Lake Rese, WY | OTTO WYDOT SITE. SUSTAINED AT 43 MPH. |
| Dec 15, 12:51 PM MST | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED AT 40 MPH. |
| Dec 15, 1:05 PM MST | NON-TSTM WND GST 50 | 9 Sw Cheyenne, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 1:05 PM MST | NON-TSTM WND GST 54 | Bordeaux, WY | SUSTAINED AT 45 MPH. |
| Dec 15, 1:05 PM MST | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED AT 43 MPH. |
| Dec 15, 1:15 PM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 45 MPH. |
| Dec 15, 1:40 PM MST | NON-TSTM WND GST 60 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH. |
| Dec 15, 2:26 PM MST | HIGH SUST WINDS 41 | 23 W Cheyenne, WY | REMOUNT RD WYDOT SITE. AVERAGE SUSTAINED WINDS FOR PAST HOUR. PEAK GUST TO 55 MPH. |
| Dec 15, 9:35 PM MST | NON-TSTM WND GST 58 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 28 MPH. |
| Dec 16, 12:26 AM MST | NON-TSTM WND GST 60 | 15 Ne Centennial, WY | SUSTAINED AT 37 MPH. |
| Dec 16, 12:35 AM MST | NON-TSTM WND GST 52 | 14 Ne Centennial, WY | SUSTAINED AT 43 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 141853 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1153 AM MST SAT DEC 14 2013 ...STRONG WINDS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO SUNDAY AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST WYOMING. HIGH WINDS WILL FIRST OCCUR IN THE ARLINGTON AREA THIS AFTERNOON AND THEN POSSIBLY SPREAD EASTWARD INTO THE BORDEAUX AND VEDAUWOO AREAS TONIGHT. SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WYZ110-150700- /O.UPG.KCYS.HW.A.0023.131215T0800Z-131215T1900Z/ /O.NEW.KCYS.HW.W.0035.131214T1853Z-131216T0000Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1153 AM MST SAT DEC 14 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THROUGH SUNDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-116-117-150700- /O.EXT.KCYS.HW.A.0023.131215T0600Z-131216T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1153 AM MST SAT DEC 14 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON. * TIMING...11 PM TONIGHT THROUGH SUNDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
6 follow-up statements
000 WWUS75 KCYS 142157 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MST SAT DEC 14 2013 ...STRONG WINDS TO CONTINUE INTO SUNDAY AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO STRENGTHEN THIS AFTERNOON AND INTO TONIGHT ACROSS SOUTHEAST WYOMING. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO. WYZ106-116-117-151000- /O.UPG.KCYS.HW.A.0023.131215T0600Z-131216T0000Z/ /O.EXA.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 257 PM MST SAT DEC 14 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THROUGH SUNDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ110-151000- /O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 257 PM MST SAT DEC 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING...THROUGH SUNDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ FINCH
000 WWUS75 KCYS 150455 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 955 PM MST SAT DEC 14 2013 ...STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .THE LARGE DIFFERENCE IN SURFACE PRESSURE CURRENTLY ACROSS SOUTHEAST WYOMING WILL CONTINUE THROUGH SUNDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE LIKELY ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO. WYZ106-110-116-117-151200- /O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 955 PM MST SAT DEC 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING...THROUGH SUNDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WEILAND
000 WWUS75 KCYS 150928 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 228 AM MST SUN DEC 15 2013 ...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .THE LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE THROUGH SUNDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO. WYZ106-110-116-117-160000- /O.CON.KCYS.HW.W.0035.000000T0000Z-131216T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 228 AM MST SUN DEC 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...THROUGH THIS AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RUBIN
000 WWUS75 KCYS 152116 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MST SUN DEC 15 2013 ...STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHEAST WYOMING THROUGH MONDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO. MOST AREAS SHOULD SEE A SLIGHT DECREASE IN WINDS BY LATE MONDAY AFTERNOON INTO MONDAY NIGHT...HOWEVER THERE WILL STILL BE SOME LOCATIONS WITH GUSTS TO 50-55 MPH INTO TUESDAY. WYZ106-110-116-117-161000- /O.EXT.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 216 PM MST SUN DEC 15 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...THROUGH MONDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ FINCH
000 WWUS75 KCYS 160449 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 949 PM MST SUN DEC 15 2013 ...STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHEAST WYOMING THROUGH MONDAY AFTERNOON. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING INCLUDING ARLINGTON...BORDEAUX...AND VEDAUWOO. MOST AREAS SHOULD SEE A SLIGHT DECREASE IN WINDS BY LATE MONDAY AFTERNOON INTO MONDAY NIGHT...HOWEVER THERE WILL STILL BE SOME LOCATIONS WITH GUSTS TO 55 MPH EVEN INTO TUESDAY. WYZ106-110-116-117-161700- /O.CON.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 949 PM MST SUN DEC 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...THROUGH MONDAY AFTERNOON. * WINDS...WEST WIND 35 TO 45 MPH GUSTING TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS MAY POSE A SIGNIFICANT BLOW OVER RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$
000 WWUS75 KCYS 161342 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 642 AM MST MON DEC 16 2013 .WINDS HAVE DECREASED IN STRENGTH ACROSS THE WIND PRONE AREA OF SOUTHEAST WYOMING THIS MORNING. ALTHOUGH THE WINDS HAVE DIMINISHED...GUSTY WINDS WILL CONTINUE THROUGH THE DAY WITH A FEW GUSTS UPWARDS OF 50 TO 55 MPH. THE STRONGEST WINDS WILL BE FOUND IN PLACES SUCH AS ARLINGTON AND BORDEAUX. WYZ106-110-116-117-161445- /O.CAN.KCYS.HW.W.0035.000000T0000Z-131217T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 642 AM MST MON DEC 16 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN CANCELLED AS WIND SPEEDS HAVE DROPPED BELOW CRITICAL THRESHOLDS. ALTHOUGH THE HIGH WIND WARNING HAS BEEN CANCELLED...A FEW GUSTS UPWARDS OF 50 TO 55 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION WHEN EXPERIENCING GUSTY WEST WINDS...ESPECIALLY ALONG NORTH SOUTH ROADS. $$ LIEBL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 11:18 AM MST, 35 minutes earlier.
Area forecast discussion, Dec 14, 11:18 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 AM MST SAT DEC 14 2013
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 300 AM MST SAT DEC 14 2013
TODAY...OUR FLOW ALOFT BACKS FROM NORTH NORTHWEST...TO NORTHWEST
WITH 500 MB HEIGHTS RISING SOME 60 METERS. AFTER A MINIMUM OF CLOUD
COVER OPACITY THIS MORNING...WILL SEE INCREASING MIDDLE AND HIGH
CLOUDINESS THIS AFTERNOON IN ADVANCE OF AN APPROACHING SHORTWAVE
TROUGH. WILL ALSO SEE GUSTY WEST WINDS THIS AFTERNOON...PRIMARILY
OVER NORTHERN CARBON COUNTY AND FROM THE NORTHERN LARAMIE RANGE TO
SOUTHWEST PLATTE COUNTY NEAR BORDEAUX. CLOUD COVER WILL KEEP
RELATIVELY COLDER AIR TRAPPED IN THE WESTERN VALLEY WEST OF
INTERSTATE 25.
TONIGHT...CHALLENGE WILL BE WINDS. INCOMING POSITIVELY TILTED...
PROGRESSIVE AND LOW AMPLITUDE SHORTWAVE TROUGH MOVES TO A CHEYENNE
TO RAPID CITY TO WILLISTON LINE LATE. BASED ON PROJECTED SURFACE TO
700 MB ISOTACHS...A 50 TO 60 KNOT 500 MB JETLET LATE...AND
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE...AS WELL AS CRAIG TO CASPER
850 MB GRADIENTS EXCEEDING 60 METERS...WILL HOIST A HIGH WIND WATCH
FOR OUR WIND PRONE LOCALES OF ARLINGTON...BORDEAUX...VEDAUWOO AND
WESTERN LARAMIE COUNTY FOOTHILLS WEST OF CHEYENNE. DECENT LOW LEVEL
MIXING WILL PRODUCE LOCALLY WARMER MINIMA TO THE LEE OF THE LARAMIE
RANGE FROM WHEATLAND TO CHEYENNE. SCATTERED TO NUMEROUS OROGRAPHIC
SNOW SHOWERS WITH THE PASSING SHORTWAVE TROUGH OVER THE SNOWY AND
SIERRA MADRE RANGES AFTER MIDNIGHT...DRY ELSEWHERE.
SUNDAY...DECENT WARMING TREND ON TAP AS THE FLOW ALOFT BACKS
SLIGHTLY AND HEIGHTS AND THICKNESSES RISE ACCORDINGLY...ALONG WITH
LIMITED CLOUD COVER. EXPECT TO SEE NUMEROUS HIGHS IN THE LOWER 50S
EAST OF INTERSTATE 25...WITH WARMING NOTED DUE TO KATABATIC WARMING
CHINOOK WINDS.
SUNDAY NIGHT...WILL NEED TO WATCH INCREASING LOW AND MID LEVEL
GRADIENTS WHICH MAY NECESSITATE THE ISSUANCE OF ANOTHER HIGH WIND
WATCH FOR WIND PRONE LOCALES. DRY AND WINDY PER PROGGED GRADIENTS...
AGAIN PRODUCING ANOTHER RELATIVELY MILD NIGHT TO THE LEE OF THE
LARAMIE RANGE.
MONDAY...SLIGHTLY COOLER IN MOST LOCATIONS DUE TO INCREASED OPACITY
OF MIDDLE AND HIGH CLOUDS AHEAD OF THE NEXT SHORTWAVE TROUGH. WINDY
DAY PER PROGGED LOW AND MID LEVEL GRADIENTS...ESPECIALLY TO THE LEE
OF THE SOUTHERN LARAMIE RANGE. LITTLE CHANGE IN MAXIMUM TEMPERATURES
FROM SUNDAY TO MONDAY.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 AM MST SAT DEC 14 2013
FAST NORTHWEST FLOW ALOFT EXTENDS INTO THE EARLY PART OF THE LONG
RANGE PERIOD WITH GUSTY WEST WINDS OVER AND NEAR THE MOUNTAINS.
DOWNSLOPE WIND LEE OF THE LARAMIE RANGE WILL PROMOTE UNSEASONABLY
MILD TEMPERATURES WITH HIGHS IN THE LOW AND MID 50S. THE GRADIENT
RELAXES WEDNESDAY AS WEAK RIDGING ALOFT MOVES ACROSS THE CWA. UPPER
TROUGH DIGS SOUTHEAST FROM THE GULF OF ALASKA INTO THE GREAT BASIN
THURSDAY WITH WINDS ALOFT BACKING TO SOUTHWEST. PACIFIC MOISTURE
SPREADS SOUTHEAST INTO THE REGION BEHIND A STRONG COLD FRONT. THE
ECMWF IS STILL TRENDING SLIGHTLY FASTER THEN THE GFS WITH THE COLD
FRONTAL PASSAGE THURSDAY. TEMPERATURES WILL BE FALLING THROUGHOUT
THE DAY FOLLOWING THE COLD FRONT. NORTH TO NORTHEAST UPSLOPE WILL
ENHANCE PRECIPITATION...MAINLY IN THE FORM OF SNOW...THURSDAY
THROUGH FRIDAY. EXACT AMOUNTS UNCERTAIN THIS FAR OUT...BUT LOOKS
LIKE LIGHT TO MODERATE ACCUMULATIONS. COLD AIR ADVECTION AND 700
MB TEMPERATURES FALLING TO AROUND -20C WILL KEEP HIGH TEMPERATURES
FRIDAY IN THE SINGLE DIGITS AND TEENS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1118 AM MST SAT DEC 14 2013
WINDS ALONG WITH A PERIOD OF INCREASING CLOUDS WILL BE THE MAIN
CHALLENGE OF THIS TAF CYCLE. VFR CONDITIONS WILL PREVAIL AT MOST
LOCATIONS THRU THE PERIOD...WITH THE EXCEPTION OF KRWL WHERE
MVFR/IFR CIGS/VSBYS ARE EXPECTED AFTER 21Z WITH THE PASSAGE OF
AN UPPER- LEVEL DISTURBANCE. CAN ALSO EXPECT INCREASING CLOUDS
ELSEWHERE ASSOCIATED WITH THIS DISTURBANCE. HAVE ALSO ADDED VCSH
TO SE WY AIRPORTS FOR A TIME TONIGHT. WINDS WILL BE GUSTY TODAY
AHEAD OF THIS DISTURBANCE WITH GUSTS OF 25-35 KNOTS LIKELY. THESE
WILL CONTINUE AFTER ITS PASSAGE INTO SUNDAY MORNING AS WELL.
&&
.FIRE WEATHER...
ISSUED AT 300 AM MST SAT DEC 14 2013
MINIMAL FIRE WEATHER CONCERNS EXPECTED AS HUMIDITIES REMAIN ABOVE
CRITICAL THRESHOLDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
WYZ106-110-116-117.
NE...NONE.
&&
SHORT TERM...RUBIN
LONG TERM...JAMSKI
AVIATION...HAHN
FIRE WEATHER...RUBINHazardous weather outlook, Dec 14, 11:19 AM MST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1119 AM MST SAT DEC 14 2013 WYZ101>119-151830- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1119 AM MST SAT DEC 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT. GUSTS OF 55 TO 60 MPH WILL OCCUR THROUGH THE WIND PRONE LOCATIONS OF ARLINGTON...VEDAUWOO AND BORDEAUX LATER TONIGHT. A HIGH WIND WATCH BECOMES EFFECTIVE AT 1 AM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY WEST WINDS WILL CONTINUE SUNDAY AND MONDAY FOR THE WIND PRONE LOCATIONS. A POTENT UPPER LEVEL STORM AND STRONG COLD FRONT WILL BRING MUCH COLDER TEMPERATURES AND A CHANCE OF ACCUMULATING SNOW THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-151830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1119 AM MST SAT DEC 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A POTENT UPPER LEVEL STORM AND STRONG COLD FRONT WILL BRING MUCH COLDER TEMPERATURES AND A CHANCE OF ACCUMULATING SNOW THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:23 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 13 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.